MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY JEJUNAL FEEDING TUBE, LOW-PROFILE - 18 FR, 2.7 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY JEJUNAL FEEDING TUBE, LOW-PROFILE - 18 FR, 2.7 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0230-18-2.7
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Respiratory Distress (2045); Bowel Perforation (2668)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number, aa6256n14, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 06-may-2018 as been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
A report was received stating the patient ended up with a perforation from the device.During insertion the device did not advance far so the physician cut the tube shorter, to about 7 cm, and it perforated the patient's bowel.The physician used a stiff glide and an amplatz (with a 3.5 cm soft tip) for the exchange.It was also a direct stick into the jejunum, not a gastrostomy to jejunum insertion.The patient had to have emergency surgery because the perforation was not found until the next day.The patient was in pain, experienced shortness of breath (sob) and experienced shoulder pain/chest pain.The patient was reported to be doing better since surgery and the device was replaced with just a red rubber catheter.The patient had a t-tube in place prior to the event.No additional information was provided.
 
Additional Manufacturer Narrative
All information reasonably known as of 19-jun-2018 as been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
MIC-KEY JEJUNAL FEEDING TUBE, LOW-PROFILE - 18 FR, 2.7 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7498191
Report Number9611594-2018-00065
Device Sequence Number2211071
Product Code KNT
UDI-Device Identifier10680651954753
UDI-Public10680651954753
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K853197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/01/2018
Device Model Number0230-18-2.7
Device Catalogue Number991095475
Device Lot NumberAA6256N14
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date06/20/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight50